Alert archive / Tennessee / High Wind Warnings in 2009
High Wind Warning 4, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Oct 22, 2009, 5:23 PM EDT for 5 counties in Tennessee. It took effect at Oct 23, 2009, 4:00 AM EDT. It was in force for 11 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 22, 2009, 5:23 PM EDT (21:23 UTC)
- In effect from
- Oct 23, 2009, 4:00 AM EDT
- Expired
- Oct 23, 2009, 2:44 PM EDT
- In force
- 11 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 23, 8:15 AM EDT | NON-TSTM WND GST 72 | Camp Creek, TN | WIND GUSTS UP TO 72 MPH MEASURED AT NOAA WIND TOWER. |
| Oct 23, 9:30 AM EDT | NON-TSTM WND GST 71 | 3 W Gatlinburg, TN | WIND GUSTS MEASURED UP TO 71 MPH AT COVE MOUNTAIN FIRE TOWER. |
| Oct 23, 12:30 PM EDT | NON-TSTM WND DMG | 5 S Gatlinburg, TN | *** 3 INJ *** SEVERAL TREES BLOWN DOWN ON HIGHWAY 441 NEAR ALUM CAVE BLUFF TRAIL. ONE TREE FELL ON A CAR CAUSING 3 INJURIES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 222123 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 523 PM EDT THU OCT 22 2009 ...HIGH WINDS EXPECTED AROUND THE MOUNTAINS AND THEIR FOOTHILLS LATE TONIGHT INTO FRIDAY AFTERNOON... .HIGH WINDS INDUCED BY MOUNTAIN WAVES ARE EXPECTED TO DEVELOP OVERNIGHT AND INTO FRIDAY MORNING. THESE MOUNTAIN WAVES WILL BRING VERY STRONG WINDS TO THE FOOTHILLS OF THE SMOKY MOUNTAINS...AND GUSTY WINDS ELSEWHERE ALONG THE FOOTHILLS OF THE APPALACHIAN MOUNTAINS. TNZ041-043-072-074-087-230530- /O.NEW.KMRX.HW.W.0004.091023T0800Z-091023T2000Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG...COKER CREEK 523 PM EDT THU OCT 22 2009 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EDT FRIDAY. SOUTH SOUTHEASTERLY WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT TO BETWEEN 35 AND 45 MPH BY SUNRISE. IN ADDITION...DAMAGING WIND GUSTS OVER 60 MPH WILL BE COMMON. THESE WINDS WILL BE INDUCED BY MOUNTAIN WAVES AND WILL AFFECT THE FOOTHILLS...AS WELL AS THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED TO OCCUR. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TNZ018-045-047-102-230530- /O.NEW.KMRX.WI.Y.0013.091023T0800Z-091023T2000Z/ JOHNSON-UNICOI-SOUTHEAST CARTER-EAST POLK- INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN... DUCKTOWN 523 PM EDT THU OCT 22 2009 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EDT FRIDAY. SOUTH SOUTHEASTERLY WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT TO BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS BY SUNRISE. THESE WINDS WILL BE INDUCED BY MOUNTAIN WAVES AND WILL AFFECT THE FOOTHILLS... AS WELL AS THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ DMG
4 follow-up statements
000 WWUS74 KMRX 230200 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 PM EDT THU OCT 22 2009 ...HIGH WINDS EXPECTED AROUND THE MOUNTAINS AND THEIR IMMEDIATE FOOTHILLS LATE TONIGHT INTO FRIDAY AFTERNOON... .HIGH WINDS INDUCED BY MOUNTAIN WAVES ARE EXPECTED TO DEVELOP OVERNIGHT AND CONTINUE INTO FRIDAY AFTERNOON. THESE MOUNTAIN WAVES WILL BRING VERY STRONG WINDS TO THE FOOTHILLS OF THE SMOKY MOUNTAINS...AND GUSTY WINDS ELSEWHERE ALONG THE FOOTHILLS OF THE APPALACHIAN MOUNTAINS. TNZ041-043-072-074-087-231000- /O.CON.KMRX.HW.W.0004.091023T0800Z-091023T2000Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG...COKER CREEK 1000 PM EDT THU OCT 22 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM EDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM EDT FRIDAY. SOUTH SOUTHEASTERLY WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT TO BETWEEN 35 AND 45 MPH BY SUNRISE. IN ADDITION...DAMAGING WIND GUSTS OVER 60 MPH WILL BE COMMON. THESE WINDS WILL BE INDUCED BY MOUNTAIN WAVES...AND WILL AFFECT THE FOOTHILLS AS WELL AS THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED TO OCCUR. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TNZ018-045-047-102-231000- /O.CON.KMRX.WI.Y.0013.091023T0800Z-091023T2000Z/ JOHNSON-UNICOI-SOUTHEAST CARTER-EAST POLK- INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN... DUCKTOWN 1000 PM EDT THU OCT 22 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EDT FRIDAY. SOUTH SOUTHEASTERLY WINDS WILL INCREASE AFTER MIDNIGHT TONIGHT TO BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS BY SUNRISE. THESE WINDS WILL BE INDUCED BY MOUNTAIN WAVES...AND WILL AFFECT THE FOOTHILLS AS WELL AS THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ DMG
000 WWUS74 KMRX 230754 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 354 AM EDT FRI OCT 23 2009 ...HIGH WINDS EXPECTED AROUND THE MOUNTAINS AND THEIR IMMEDIATE FOOTHILLS EARLY TODAY INTO THE AFTERNOON... .HIGH WINDS INDUCED BY MOUNTAIN WAVES ARE EXPECTED TO DEVELOP EARLY TODAY AND CONTINUE INTO THE AFTERNOON. THESE MOUNTAIN WAVES WILL BRING VERY STRONG WINDS TO THE FOOTHILLS OF THE SMOKY MOUNTAINS...AND GUSTY WINDS ELSEWHERE ALONG THE FOOTHILLS OF THE APPALACHIAN MOUNTAINS. TNZ041-043-072-074-087-231700- /O.CON.KMRX.HW.W.0004.091023T0800Z-091023T2000Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG...COKER CREEK 354 AM EDT FRI OCT 23 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...FOR THE FOOTHILLS AND MOUNTAINOUS AREAS OF MONROE TO GREENE COUNTIES...INCLUDING THE SMOKY MOUNTAINS. SOUTHERLY WINDS WILL INCREASE TO BETWEEN 35 AND 45 MPH BY SUNRISE. IN ADDITION...DAMAGING WIND GUSTS OVER 60 MPH WILL BE COMMON. THESE WINDS WILL BE INDUCED BY MOUNTAIN WAVES...AND WILL AFFECT THE FOOTHILLS AS WELL AS THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED TO OCCUR. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TNZ018-045-047-102-231700- /O.CON.KMRX.WI.Y.0013.091023T0800Z-091023T2000Z/ JOHNSON-UNICOI-SOUTHEAST CARTER-EAST POLK- INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN... DUCKTOWN 354 AM EDT FRI OCT 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... FOR THE NORTHERN MOUNTAINS OF NORTHEAST TENNESSEE...AS WELL AS THE HIGHER ELEVATIONS OF POLK COUNTY IN SOUTHEAST TENNESSEE. SOUTHERLY WINDS WILL INCREASE TO BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS BY SUNRISE. THESE WINDS WILL BE INDUCED BY MOUNTAIN WAVES...AND WILL AFFECT THE FOOTHILLS AS WELL AS THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ TG
000 WWUS74 KMRX 231542 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1142 AM EDT FRI OCT 23 2009 ...HIGH WINDS WILL CONTINUE AROUND THE MOUNTAINS AND THEIR IMMEDIATE FOOTHILLS THIS AFTERNOON... .HIGH WINDS INDUCED BY MOUNTAIN WAVES WILL CONTINUE THIS AFTERNOON. THESE MOUNTAIN WAVES WILL BRING VERY STRONG WINDS TO THE FOOTHILLS OF THE SMOKY MOUNTAINS...AND GUSTY WINDS ELSEWHERE ALONG THE FOOTHILLS OF THE APPALACHIAN MOUNTAINS. TNZ041-043-072-074-087-232000- /O.CON.KMRX.HW.W.0004.000000T0000Z-091023T2000Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG...COKER CREEK 1142 AM EDT FRI OCT 23 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. SOUTHERLY WINDS 35 AND 45 MPH WILL CONTINUE THIS AFTERNOON. IN ADDITION...DAMAGING WIND GUSTS OVER 60 MPH WILL BE COMMON. THESE WINDS WILL BE INDUCED BY MOUNTAIN WAVES...AND WILL AFFECT THE FOOTHILLS AS WELL AS THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED TO OCCUR. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THIS MAGNITUDE CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. && $$ TNZ018-045-047-102-232000- /O.CON.KMRX.WI.Y.0013.000000T0000Z-091023T2000Z/ JOHNSON-UNICOI-SOUTHEAST CARTER-EAST POLK- INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN... DUCKTOWN 1142 AM EDT FRI OCT 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. SOUTHERLY WINDS BETWEEN 25 AND 35 MPH WITH HIGHER GUSTS THIS AFTERNOON. THESE WINDS WILL BE INDUCED BY MOUNTAIN WAVES...AND WILL AFFECT THE FOOTHILLS AS WELL AS THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
000 WWUS74 KMRX 231844 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 244 PM EDT FRI OCT 23 2009 ...STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE EAST TENNESSEE MOUNTAINS THIS EVENING... .GUSTY SOUTHERLY WINDS WILL CONTINUE ACROSS THE SMOKIES IN ADVANCE OF AN APPROACHING COLD FRONT. THE FRONT WILL MOVE INTO THE SOUTHERN APPALACHIANS TONIGHT. TNZ041-043-072-074-087-240100- /O.CAN.KMRX.HW.W.0004.000000T0000Z-091023T2000Z/ /O.EXB.KMRX.WI.Y.0013.000000T0000Z-091024T0100Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG...COKER CREEK 244 PM EDT FRI OCT 23 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTHERLY WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$ TNZ102-231945- /O.CAN.KMRX.WI.Y.0013.000000T0000Z-091023T2000Z/ EAST POLK- INCLUDING THE CITY OF...DUCKTOWN 244 PM EDT FRI OCT 23 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND ADVISORY. SOUTHERLY WINDS NEAR 15 MPH WILL SHIFT TO THE SOUTHWEST AND DECREASE TO NEAR 10 MPH. $$ TNZ018-045-047-240100- /O.EXT.KMRX.WI.Y.0013.000000T0000Z-091024T0100Z/ JOHNSON-UNICOI-SOUTHEAST CARTER- INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN 244 PM EDT FRI OCT 23 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING. SOUTHERLY WINDS BETWEEN 20 AND 30 MPH WITH HIGHER GUSTS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Oct 22, 5:10 PM EDT, 13 minutes earlier.
Area forecast discussion, Oct 22, 5:10 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
510 PM EDT THU OCT 22 2009
.MESOSCALE UPDATE...
AM BECOMING INCREASINGLY CONCERNED WITH THE POTENTIAL FOR MOUNTAIN
WAVES IN THE WESTERN FOOTHILLS OF THE MOUNTAINS LATE TONIGHT INTO
FRIDAY MORNING...AS A LOW PRESSURE SYSTEM OVER THE MID MS RIVER
VALLEY MOVES EAST TONIGHT ACROSS THE OHIO RIVER VALLEY. A SOUTH-
SOUTHEASTERLY WIND FLOW IS PROGGED TO DEVELOP IN THE LOWER-LEVELS
ACROSS THE REGION AFTER MIDNIGHT TONIGHT...WITH A STABLE BOUNDARY
LAYER EXTENDING UP ABOVE THE MOUNTAIN RIDGES. A STRONG 850 MB JET
(IN EXCESS OF 60 KTS) IS ALSO PROGGED TO MOVE ACROSS KENTUCKY
TOWARDS SUNRISE AND THEREAFTER...WHICH WILL LIKELY HELP TO MAGNIFY
THE MOUNTAIN WAVE INDUCED WINDS IN THE FOOTHILLS. THUS...IT APPEARS
THAT CONDITIONS WILL BE CONDUCIVE FOR THE DEVELOPMENT OF HIGH WINDS
IN EXCESS OF 60 MPH (AROUND THE SMOKIES) DUE TO MOUNTAIN WAVES IN
THE FOOTHILLS.
THUS...WILL PLAN TO ISSUE A HIGH WIND WARNING FOR LATE TONIGHT INTO
FRIDAY AFTERNOON FOR THE SMOKIES...WITH A WIND ADVISORY ELSEWHERE
ALONG THE FOOTHILLS OF THE MOUNTAINS. BY MID AFTERNOON...WINDS
SHOULD GRADUALLY BECOME MORE SOUTHWESTERLY...WITH THE STABLE
BOUNDARY LAYER SLOWLY BECOMING LESS STABLE. WHILE WINDY CONDITIONS
WILL LIKELY CONTINUE IN THE HIGHER ELEVATIONS UNTIL FRONTAL PASSAGE
FRIDAY NIGHT...THE MOUNTAIN WAVE INDUCED HIGH WINDS IN THE FOOTHILLS
SHOULD BEGIN TO SUBSIDE BY MID AFTERNOON.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WIND ADVISORY FROM 4 AM TO 4 PM EDT FRIDAY FOR THE FOLLOWING
ZONES: EAST POLK...JOHNSON...SOUTHEAST CARTER...UNICOI.
HIGH WIND WARNING FROM 4 AM TO 4 PM EDT FRIDAY FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
SEVIER SMOKY MOUNTAINS...SOUTHEAST GREENE...SOUTHEAST
MONROE.
VA...NONE.
&&
DMGHazardous weather outlook, Oct 22, 5:00 AM EDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 500 AM EDT THU OCT 22 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-231000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 500 AM EDT THU OCT 22 2009 /400 AM CDT THU OCT 22 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COLD FRONT MOVING ACROSS THE AREA ON FRIDAY WILL INCREASE WINDS ACROSS THE SOUTHERN APPALACHIAN REGION. HIGHER ELEVATIONS COULD SEE WINDS OF 15 TO 30 MPH WITH HIGHER GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 5:23 PM EDT | Wind Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 3 more | 28 hr |
Nearby
High Wind Warnings in Tennessee, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.